Alert archive / Colorado / Winter Storm Watches in 2011
Winter Storm Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 17, 2011, 3:41 PM MST for 6 counties in Colorado. It took effect at Feb 19, 2011, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 3:41 PM MST (22:41 UTC)
- In effect from
- Feb 19, 2011, 6:00 AM MST
- Expired
- Feb 18, 2011, 3:30 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250 WWUS45 KPUB 172241 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MST THU FEB 17 2011 COZ060-068-180445- /O.CAN.KPUB.WS.W.0006.000000T0000Z-110218T0400Z/ /O.NEW.KPUB.WS.A.0003.110219T1300Z-110221T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 341 PM MST THU FEB 17 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...INCREASING MOISTURE AHEAD OF STRONG UPPER LEVEL WEATHER SYSTEM MOVING ACROSS THE ROCKIES SATURDAY AND SUNDAY...IS EXPECTED TO BRING PERIODS OF MODERATE TO HEAVY SNOWFALL TO THE AREA THROUGH THE WEEKEND. * SNOW ACCUMULATION...ONE TO TWO FEET OF SNOW WILL BE POSSIBLE WITH THIS SYSTEM SATURDAY THROUGH SUNDAY NIGHT...WITH THE HIGHEST AMOUNTS EXPECTED ALONG THE WEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. * IMPACT...HAZARDOUS TRAVEL OVER THE MOUNTAIN PASSES MAY BE POSSIBLE THIS WEEKEND DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ058-066-180445- /O.CAN.KPUB.WW.Y.0009.000000T0000Z-110218T0400Z/ /O.NEW.KPUB.WS.A.0003.110219T1300Z-110221T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...NORTH PASS 341 PM MST THU FEB 17 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * LOCATION...THE WESTERN MOSQUITO RANGE AND EASTERN LAKE COUNTY ABOVE 11000 FEET AND THE LA GARITA MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...INCREASING MOISTURE AHEAD OF STRONG UPPER LEVEL WEATHER SYSTEM MOVING ACROSS THE ROCKIES SATURDAY AND SUNDAY...IS EXPECTED TO BRING PERIODS OF MODERATE TO HEAVY SNOWFALL TO THE AREA THROUGH THE WEEKEND. * SNOW ACCUMULATION...SNOWFALL OF 8 TO 18 INCHES WILL BE POSSIBLE WITH THIS SYSTEM SATURDAY THROUGH SUNDAY. * IMPACT...HAZARDOUS TRAVEL...ESPECIALLY OVER THE MOUNTAIN PASSES MAY BE POSSIBLE THIS WEEKEND DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ059-061-064-065-067-180445- /O.NEW.KPUB.WS.A.0003.110219T1300Z-110221T0000Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- INCLUDING...LEADVILLE...SARGENTS...BONANZA...SOUTH FORK...CREEDE 341 PM MST THU FEB 17 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. * LOCATION...THE UPPER RIO GRANDE VALLEY AND THE EASTERN SAN JUAN MOUNTAINS BELOW 10000 FEET...SAGUACHE AND LAKE COUNTIES...AND WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FEET. * CAUSE AND TIMING...INCREASING MOISTURE AHEAD OF STRONG UPPER LEVEL WEATHER SYSTEM MOVING ACROSS THE ROCKIES SATURDAY AND SUNDAY...IS EXPECTED TO BRING PERIODS OF MODERATE TO HEAVY SNOWFALL TO THE AREA THROUGH THE WEEKEND. * SNOW ACCUMULATION...SNOWFALL OF 8 TO 18 INCHES WILL BE POSSIBLE WITH THIS SYSTEM SATURDAY THROUGH SUNDAY. * IMPACT...HAZARDOUS TRAVEL...ESPECIALLY OVER THE MOUNTAIN PASSES MAY BE POSSIBLE THIS WEEKEND DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
4 follow-up statements
222 WWUS45 KPUB 180313 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 813 PM MST THU FEB 17 2011 COZ058>061-064>068-181200- /O.CON.KPUB.WS.A.0003.110219T1300Z-110221T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS 813 PM MST THU FEB 17 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS...THE LA GARITA MOUNTAINS...THE UPPER RIO GRANDE VALLEY...THE SAWATCH RANGE AND ALL OF LAKE COUNTY. * CAUSE AND TIMING...INCREASING MOISTURE AHEAD OF STRONG UPPER LEVEL WEATHER SYSTEM MOVING ACROSS THE ROCKIES SATURDAY AND SUNDAY IS EXPECTED TO BRING PERIODS OF MODERATE TO HEAVY SNOWFALL TO THE AREA THROUGH THE WEEKEND. * SNOW ACCUMULATION...SNOWFALL OF 8 TO 18 INCHES WILL BE POSSIBLE WITH THIS SYSTEM SATURDAY THROUGH SUNDAY. * IMPACT...HAZARDOUS TRAVEL...ESPECIALLY OVER THE MOUNTAIN PASSES WILL BE POSSIBLE THIS WEEKEND DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
056 WWUS45 KPUB 181030 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 330 AM MST FRI FEB 18 2011 COZ058>061-064>068-181700- /O.CON.KPUB.WS.A.0003.110219T1300Z-110221T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS 330 AM MST FRI FEB 18 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS...THE LA GARITA MOUNTAINS...THE UPPER RIO GRANDE VALLEY...THE SAWATCH RANGE AND ALL OF LAKE COUNTY. * CAUSE AND TIMING...INCREASING MOISTURE AHEAD OF STRONG UPPER LEVEL WEATHER SYSTEM MOVING ACROSS THE ROCKIES SATURDAY AND SUNDAY IS EXPECTED TO BRING PERIODS OF MODERATE TO HEAVY SNOWFALL TO THE AREA THROUGH THE WEEKEND. * SNOW ACCUMULATION...SNOWFALL OF 8 TO 18 INCHES WILL BE POSSIBLE WITH THIS SYSTEM SATURDAY THROUGH SUNDAY. * IMPACT...HAZARDOUS TRAVEL...ESPECIALLY OVER THE MOUNTAIN PASSES WILL BE POSSIBLE THIS WEEKEND DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
078 WWUS45 KPUB 181630 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 930 AM MST FRI FEB 18 2011 COZ058>061-064>068-182300- /O.CON.KPUB.WS.A.0003.110219T1300Z-110221T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS 930 AM MST FRI FEB 18 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS...THE LA GARITA MOUNTAINS...THE UPPER RIO GRANDE VALLEY...THE SAWATCH RANGE AND ALL OF LAKE COUNTY. * CAUSE AND TIMING...INCREASING MOISTURE AHEAD OF STRONG UPPER LEVEL WEATHER SYSTEM MOVING ACROSS THE ROCKIES SATURDAY AND SUNDAY IS EXPECTED TO BRING PERIODS OF MODERATE TO HEAVY SNOWFALL TO THE AREA THROUGH THE WEEKEND. * SNOW ACCUMULATION...SNOWFALL OF 8 TO 18 INCHES WILL BE POSSIBLE WITH THIS SYSTEM SATURDAY THROUGH SUNDAY...WITH LOCALLY HIGHER AMOUNTS OF UP TO TWO FEET ALONG THE FAVORED WEST AND SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. * IMPACT...HAZARDOUS TRAVEL...ESPECIALLY OVER THE MOUNTAIN PASSES WILL BE POSSIBLE THIS WEEKEND DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
276 WWUS45 KPUB 182230 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 330 PM MST FRI FEB 18 2011 COZ068-190430- /O.UPG.KPUB.WS.A.0003.110219T1300Z-110221T0000Z/ /O.NEW.KPUB.WS.W.0007.110219T0700Z-110221T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 330 PM MST FRI FEB 18 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...MOISTURE AND SOUTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA TONIGHT...AS A STRONG STORM SYSTEM ACROSS THE WEST COAST BEGINS TO MOVE EAST. LIGHT SNOW IS EXPECTED TO DEVELOP LATE TONIGHT WITH SNOW...HEAVY AT TIMES...THEN CONTINUING SATURDAY AND SUNDAY...AS THIS WEATHER SYSTEM MOVES ACROSS THE ROCKIES THROUGH THE WEEKEND. * SNOW ACCUMULATION...TOTAL SNOWFALL OF ONE TO TWO FEET CAN BE EXPECTED WITH THIS SYSTEM THROUGH SUNDAY...WITH HIGHEST AMOUNTS ALONG THE FAVORED WEST AND SOUTHWEST FACING SLOPES. * WIND...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES. * IMPACT...HAZARDOUS TRAVEL CAN BE EXPECTED THIS WEEKEND WITH SNOW COVERED ROADS. GUSTY WINDS WILL ALSO CAUSE POOR VISIBILITY AT TIMES...IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-066-190430- /O.UPG.KPUB.WS.A.0003.110219T1300Z-110221T0000Z/ /O.NEW.KPUB.WS.W.0007.110219T1300Z-110221T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 330 PM MST FRI FEB 18 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...MOISTURE AND WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA TONIGHT...AS A STRONG STORM SYSTEM ACROSS THE WEST COAST BEGINS TO MOVE EAST. LIGHT SNOW IS EXPECTED TO DEVELOP LATE TONIGHT WITH SNOW...HEAVY AT TIMES...THEN CONTINUING SATURDAY AND SUNDAY...AS THIS WEATHER SYSTEM MOVES ACROSS THE ROCKIES THROUGH THE WEEKEND. * SNOW ACCUMULATION...TOTAL SNOWFALL OF 10 TO 20 INCHES WILL BE POSSIBLE WITH THIS SYSTEM SATURDAY THROUGH SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG WEST AND SOUTHWEST FACING SLOPES. * WIND...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES. * IMPACT...HAZARDOUS TRAVEL CAN BE EXPECTED THIS WEEKEND WITH SNOW COVERED ROADS. GUSTY WINDS WILL ALSO CAUSE POOR VISIBILITY AT TIMES...IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ058-059-061-064-065-067-190430- /O.UPG.KPUB.WS.A.0003.110219T1300Z-110221T0000Z/ /O.NEW.KPUB.WW.Y.0010.110219T1300Z-110221T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- INCLUDING...CLIMAX...LEADVILLE...SARGENTS...BONANZA... SOUTH FORK...CREEDE 330 PM MST FRI FEB 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...SAGUACHE AND LAKE COUNTIES...WESTERN CHAFFEE COUNTY ABOVE 9000 FEET...THE UPPER RIO GRANDE VALLEY. * CAUSE AND TIMING...MOISTURE AND WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA TONIGHT...AS A STRONG STORM SYSTEM ACROSS THE WEST COAST BEGINS TO MOVE EAST. LIGHT SNOW IS EXPECTED TO DEVELOP EARLY SATURDAY...WITH SNOW THEN EXPECTED TO CONTINUE ACROSS THE AREA AT TIMES THROUGH SUNDAY...AS THIS WEATHER SYSTEM MOVES ACROSS THE STATE THROUGH THE WEEKEND. * SNOW ACCUMULATION...SNOWFALL OF 4 TO 8 INCHES WILL BE POSSIBLE WITH THIS SYSTEM SATURDAY THROUGH SUNDAY. * IMPACT...HAZARDOUS TRAVEL...ESPECIALLY OVER THE MOUNTAIN PASSES WILL BE POSSIBLE THIS WEEKEND DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 17, 3:14 PM MST, 27 minutes earlier.
Area forecast discussion, Feb 17, 3:14 PM MST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MST THU FEB 17 2011 .SHORT TERM... (TONIGHT AND FRIDAY) ...MAIN PROBLEM EARLY TONIGHT IS WHETHER A WEAK FRONT MOVES INTO THE AREA FROM THE NORTH BEFORE MIDNIGHT... UPPER JET AXIS HAS SHIFTED SOUTH AND EAST...AND IS MOVING OUT OF THE AREA EARLY THIS EVENING. USED THE NAM FOR MOST OF THE PERIOD...AS IT SEEMS TO HAVE THE BEST DETAIL AND CONTINUITY. THE STRONG WEST TO SOUTHWEST WINDS WILL GRADUALLY DIMINISH THROUGH THIS EVENING. THEN...AS COOLER AIR MOVES INTO THE AREA BEHIND A FRONTAL BOUNDARY...WINDS SHOULD DROP OFF RAPIDLY...EXCEPT OVER THE HIGHER MOUNTAINS AND ALONG THE EASTERN MOUNTAIN SLOPES. WINDS IN THESE AREAS WILL DIMINISH BEFORE MIDNIGHT. ANY PRECIPITATION WHICH CONTINUES OVER THE CONTINENTAL DIVIDE SHOULD GENERALLY BECOME ISOLATED TO SCATTERED AFTER ABOUT 9 PM. LOWS WILL GENERALLY BE IN THE SINGLE DIGITS AND TEENS IN THE HIGH COUNTRY AND 20S ON THE PLAINS. WINDS FRIDAY WILL BE GENERALLY LIGHT...AS WE ARE BETWEEN SYSTEMS. BY LATE AFTERNOON...THE NEXT SYSTEM WILL APPROACH THE SOUTHWEST AND CENTRAL MOUNTAINS...INCREASING CHANCES OF SNOW AND WINDS. HIGHS ON THE PLAINS WILL BE ABOUT 10 DEGREES COOLER FRIDAY. .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) ...ANOTHER LONG DURATION SNOW EVENT EXPECTED FOR THE HIGHER TERRAIN ALONG AND WEST OF THE CONTDVD SATURDAY AND SUNDAY... FRIDAY NIGHT THROUGH MONDAY...LATEST MODELS REMAIN IN DECENT AGREEMENT OF ANOTHER LONG DURATION SNOW EVENT FOR THE HIGHER TERRAIN ALONG AND WEST OF THE CONTDVD THROUGH THIS PERIOD AS A DEVELOPING LONG WAVE TROUGH ACROSS WEST COAST FRIDAY SLOWLY MOVES INTO THE GREAT BASIN REGION ON SATURDAY AND THEN CONTINUES TO SLOWLY LIFT OUT ACROSS THE ROCKIES THROUGH SUNDAY NIGHT. INCREASING MOISTURE WITHIN THE INCREASING SW FLOW ALOFT ALONG WITH LARGE SCALE ASSOCIATED WITH LEFT FRONT QUAD OF STRONG JET CORE WILL LIKELY BRING SNOW...HEAVY AT TIMES...TO THE EASTERN SAN JUAN AND LA GARITA MTS SATURDAY WITH THE HEAVIEST SNOW SHIFTING FURTHER NORTH TO THE EASTERN SAWATCH AND MOSQUITO RANGES LATER SATURDAY AND SUNDAY AS FLOW BECOMES MORE WESTERLY AS UPPER TROUGH CONTINUES TO LIFT OUT ACROSS THE ROCKIES. MODELS FAIRLY WARM INITIALLY WITH THE SW FLOW ALOFT THROUGH THE DAY SATURDAY WITH COOLING ALOFT THEREAFTER WITH TROUGH PASSAGE. WITH THAT SAID...HAVE ISSUED A BROAD BRUSH WINTER STORM WATCH FOR ZONES 58-59-60-61-64>68 BEGINNING AT 13Z SAT AND CONTINUING THROUGH 00Z MON. CURRENT GRIDS HAVE 8 INCHES TO LOCALLY 2 FEET OF SNOW IN FAVORED WEST AND SW SLOPES AND WILL FOR LATER RUNS TO GET THE FINER DETAILS IN THESE ZONES. FURTHER EAST...BREEZY TO WINDY CONDITIONS EXPECTED SATURDAY AND SUNDAY ACROSS THE EASTERN MTS AND PLAINS ALLOWING FOR A NICE WARM UP WITH HIGHS IN MID 50S TO MID 60S ON SATURDAY. LATEST MODELS INDICATING INCREASING LOW LEVEL MOISTURE ADVECTING ACROSS THE EASTERN PLAINS ON SATURDAY WITH GUSTY SOUTH TO SOUTHWEST WINDS...WHICH LOOKS TO LIMIT ANY FIRE WEATHER HIGHLIGHTS ATTM. STRONG DOWNSLOPE FLOW LOOKS TO LIMIT PRECIPITATION ACROSS THE EASTERN MTS AND PLAINS THOUGH HAVE GONE WITH SCATTERED POPS ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MTS AND MAINLY ISOLATED POPS ACROSS THE REST OF THE EASTERN MTS AND PLAINS SATURDAY NIGHT AND SUNDAY WITH SOME UVV WITH PASSING TROUGH. PASSING SYSTEM SENDS BACKDOOR COLD FRONT ACROSS THE EASTERN PLAINS SUNDAY NIGHT WITH COOLER TEMPS AND DECREASING POPS AREAWIDE ON MONDAY. TUESDAY-THURSDAY...DRIER AND WARMER WESTERLY FLOW EXPECTED TUESDAY AHEAD OF ANOTHER LONG WAVE TROUGH DEVELOPING ACROSS THE WEST COAST WEDNESDAY WHICH IS PROGGED TO MOVE ACROSS THE ROCKIES ON THURSDAY. HAVE CUT POPS TUESDAY...SAVE SLIGHT POPS ACROSS THE CONTDVD...WITH INCREASING CHANCES ACROSS THE HIGHER TERRAIN LATE WEDNESDAY THROUGH THURSDAY. MODELS INDICATING A POSSIBLE COLD FRONT MOVING ACROSS THE PLAINS ON THURSDAY AND HAVE ADDED SLIGHT POPS TO MATCH. -MW && .AVIATION...STRONG SOUTHWEST TO WEST WINDS TO AFFECT KCOS...KPUB...AND KALS TAF THROUGH 03Z...THEN DIMINISH. GUSTS UP TO 30 KTS WILL BE POSSIBLE AT ALL THREE SITES. WINDS ACROSS THE AREA WILL BE GENERALLY LIGHT THROUGH MOST OF FRIDAY...WITH INCREASING CLOUDS AND SNOW SHOWERS DEVELOPING AFTER 18Z OVER THE CONTINENTAL DIVIDE...LEADING TO AREAS OF OBSCURATION. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR COZ227>237. WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON FOR COZ058>061-064>068. && 51/23
Hazardous weather outlook, Feb 17, 12:49 PM MST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1249 PM MST THU FEB 17 2011 COZ058>089-093>099-182000- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1249 PM MST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. A POWERFUL JET STREAM WILL MOVE ACROSS THE AREA SPREADING WIND DRIVEN SNOW INTO THE SOUTHWEST AND CENTRAL MOUNTAINS...AND STRONG WINDS ACROSS ALL OF THE REGION. MODERATE TO BRIEFLY HEAVY SNOW WILL CONTINUE THROUGH THE DAY ACROSS THE EASTERN SAN JUANS AND SAWATCH MOUNTAIN RANGES. ACCUMULATIONS WILL RANGE FROM 4 TO 10 INCHES. COMBINED WITH SOUTHWEST TO WEST WINDS GUSTING UP TO 60 MPH AT TIMES...VISIBILITIES IN BLOWING AND DRIFTING SNOW WILL DROP TO LESS THAN 1/2 MILE AT TIMES. THE HEAVIER SNOW IS EXPECTED TO FALL THIS MORNING WITH SLOW BUT GRADUAL IMPROVEMENT THROUGH THE AFTERNOON AND EVENING. LIGHT TO MODERATE SNOWFALL ALONG WITH BLOWING SNOW WILL CONTINUE ACROSS THE LA GARITAS AND THE WESTERN MOSQUITO RANGES THROUGH EARLY EVENING. TOTAL ACCUMULATIONS OF 3 TO 8 INCHES WILL BE POSSIBLE IN THESE AREAS. SCATTERED SNOW SHOWERS WILL ALSO IMPACT THE SANGRE DE CRISTO MOUNTAINS THROUGH THE DAY WHERE LOCAL ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND WEST FACING SLOPES. STRONG WINDS WILL ALSO SPREAD ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO. GUSTS UP TO 45 TO 50 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON...PARTICULARLY ACROSS THE SOUTHEAST PLAINS. COMBINED WITH LOW RELATIVE HUMIDITY VALUES...AND DRY FUELS...RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRES THAT MAY OCCUR ACROSS SOUTHEAST COLORADO TODAY. USE EXTREME CAUTION NOT TO START ANY WILD FIRES AS THESE STRONG WINDS WILL QUICKLY DRIVE THEM OUT OF CONTROL. PLEASE USE CAUTION IF TRAVELING IN AND NEAR THE HIGH COUNTRY TODAY. STRONG CROSS WINDS CAN BE EXPECTED ON NORTH SOUTH ORIENTED ROADWAYS...AND VISIBILITIES WILL BE LESS THAN 1/2 MILE AT TIMES ACROSS THE HIGHER ELEVATIONS IN FALLING AND BLOWING SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF HEAVY SNOW AND GUSTY WINDS IS ANTICIPATED OVER PORTIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS FROM FRIDAY NIGHT INTO SUNDAY NIGHT. SEVERAL FEET OF ADDITIONAL SNOW WILL BE POSSIBLE OVER FAVORED HIGHER ELEVATION LOCATIONS SUCH AS WOLF CREEK PASS DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY THROUGH THIS EVENING. 51/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:11 PM MST | High Wind Warning | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 14 hr |
| Feb 17, 4:35 AM MST | Winter Storm Warning | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 11 hr |
Nearby
Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.